Hi, I'm new to this forum. I'm a healthy 36yo Male. I just started having PVCs again for a few months now. I had a Stress test, Echocardiogram and a halter monitor about a year ago when I first started getting them and they couldn't find anything wrong with me back then. They told me everything is fine. Now for the past few months I've been getting a few PVCs a day and my PCP ordered a 30 day event monitor and they found a few PVCs and 1 SVT. My PCP said there's nothing to worry about. Totally harmless. My PCP put me on generic 25mg Toprol XL and my PVCs got worse by the 4th day, so they decided to increase the Toprol XL to 50mg and after a day I started getting bad headaches, chest pains and my PVCs were up to 30 or so now a day. So my PCP told me to stop taking Toprol right away. I only took it for a week. He put me on Ativan for my anxiety which is through the roof. I just finished with my 24hr halter monitor today and I'm waiting for my results in the next few days. So now since I've been off the Toprol for a few days I've noticed when I first stand up either from my chair or get out of bed or get out of my car my heart starts to race right away and I have I get 1 to 4 PVCs and then the heart slows down and goes back to normal pace and everything is fine within a min. or 2. I've never experienced that feeling before and I'm nervous. So now I get the PVCs when I first stand up they aren't sporadic like before. Is it due to my body coming off the Toprol and my body adjusting to my normal blood pressure since I was on a beta blocker? I don't have high blood pressure or low. I was only on Toprol for a week. Anyone have these symptoms before? Should I worry?
Many of your symptoms sound like an acute axiety reaction. Once you have all the data to suggest that you have a normal heart --EKG, echo, stress test and the monitors confim that your symptoms are from the Holter, you don't really need any further testing. It sounds like you are very nervous about something that really doesn't pose any harm to you -- but does cause some symptoms. I few PVCs per day is really pretty normal.
The beta blocker did not harm your heart. The pounding heart sensation sounds more like you are worried or stressed, so your adrenaline is up. This can make your heart pound. I suspect that his will all slowly disappear as you are more relaxed about the situation.
Thank you Dr McWilliams. I just had one more question. What would cause me to only get PVCs now when I first stand up within 15 sec. I get 1 to 3 PVCs 5 seconds apart from each other and then they stop and I don't get them again till I get up again. It's so odd. Even if my mind isn't on them. Have you heard of PVCs happening only when you first stand up? Thanks!
I can feel the slight pause then the hard beat and it takes my breath away for that split second. I do get the hard beats but these feel different its like a quick zing when I do get them. It's odd that it happens when I first stand. I don't know if it's my axiety that's causing all this. I'm getting married and moving within the next month.
hi, i have been experiencing the exact same symptoms you have been experiencing for the past month. I am 24 year old male ( not in the best of health ). I have been experiencing PVC's for a couple years now. I went to the cardiologist 1 year ago just like you and had the halter / stress test / echo and the cardiologist said everything was fine. About 1 month ago, i have been getting really bad PVC's right after i stand up, within 30 seconds of standing up from sitting at a computer or when im getting up from bed to go the bathroom, I will get skipped beats ( PVC's ) and they continue for a few minutes or until i sit/lay down. These skipped beats i am getting feel like a pause, and then after the pause, i will get a really strong beat that kind of hurts a little. I have noticed that when i am getting these episodes of PVC's that if i take a really deep breath in while standing, i will get another PVC. I dont know why this is happening. I went to the cardiologist last week, he did an ekg and a physical exam and said everything was normal, but he was going to give me a 30 day event monitor ( which i have not recieved yet ). Anyways, hopefully they will find out what is wrong with me and you ( if anything ). There has to be a link somewhere that has to do with standing up and getting these PVC episodes. I will contact you if i find out what is causing this and please contact me via email if you find anything out as well. My email is ***@**** email me from your email so i have another way of contacting you other than this website. I hope you feel better, i know its very hard going through this, what we are experiencing is very scary and it builds anxiety. Just try to relax and don't stress about it. I'm sure one of us will find out what is going on and hopefully it won't be anything serious. Take care, i hope to hear from you soon.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.